Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Sep 11, 2011, 4:31 PM EDT for Chautauqua County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2011, 4:31 PM EDT (20:31 UTC)
- Expired
- Sep 11, 2011, 5:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Buffalo, NY
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 80 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
305 WWUS81 KBUF 112031 SPSBUF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 431 PM EDT SUN SEP 11 2011 NYZ019-112130- CHAUTAUQUA NY- 431 PM EDT SUN SEP 11 2011 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED OVER CENTRAL CHAUTAUQUA COUNTY...AND MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... STOCKTON... CASSADAGA... SINCLAIRVILLE... CHERRY CREEK... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4242 7907 4226 7908 4222 7945 4230 7950 $$ TMA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Sep 11, 3:48 PM EDT, 43 minutes earlier.
Area forecast discussion, Sep 11, 3:48 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 348 PM EDT SUN SEP 11 2011 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL GRADUALLY SLIDE EAST OF THE REGION OVERNIGHT...ALLOWING SHOWERS AND THUNDERSTORMS TO TAPER OFF THIS EVENING. EXPECT DRY WEATHER AND WARM TEMPERATURES TO RETURN MONDAY BEFORE A STRONG COLD FRONT BRINGS A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON INTO TUESDAY NIGHT. NOTICEABLY COOLER AIR WILL FOLLOW THIS FRONT WEDNESDAY THROUGH THE END OF NEXT WEEK. && .NEAR TERM /THROUGH MONDAY/... THROUGH THIS EVENING...SLOW MOVING SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY WEAKEN WITH THE LOSS OF DAYTIME HEATING. THIS SAID...THESE STORMS WILL CONTINUE TO BE SLOW MOVING...WITH A CONTINUED THREAT FOR LOCALLY HEAVY RAINFALL LASTING UNTIL JUST BEFORE SUNSET. SHOWERS AND THUNDERSTORMS WILL BE MOST PERSISTENT ACROSS THE SOUTHERN TIER...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING NORTHWARD TO LAKE ONTARIO. OTHERWISE...THE UPPER LEVEL TROF WHICH IS HELPING SPARK THIS ACTIVITY WILL CONTINUE TO SLOWLY SLIDE EAST OVERNIGHT. THE LOSS OF DIURNAL HEATING SHOULD BRING END MOST ACTIVITY...HOWEVER THERE ARE SOME MODELS THAT KEEP ACTIVITY ACROSS LAKE ERIE WITH THE EXTRA LAKE-WARMTH AND MOISTURE. HAVE A LOW CONFIDENCE IN THIS...WITH THE NAM12 AND SREF MEMBERS THE ONLY MODELS SHOWING THIS...WHILE BOTH THE GFS AND THE HIGH RESOLUTION HRRR YET TO KEY ON THIS. THEREFORE WILL ONLY GO WITH CHANCE POPS ON AND NEAR LAKE ERIE...WITH SHOWERS OTHERWISE TAPERING OFF. FOR MONDAY...THE WEAK UPPER TROF WILL BE CENTERED ACROSS EAST-CENTRAL NEW YORK...WHILE HIGH PRESSURE IS FORECAST TO RIDGE IN FROM THE APPALACHIAN MOUNTAINS. THERE IS A SLIGHT CHANCE OF A LINGERING SHOWER ASSOCIATED THE TROF ON MONDAY...OTHERWISE...IT WILL BE ON THE WARM SIDE...WITH GENERALLY FAIR WEATHER. HIGHS SHOULD MAINLY BE IN THE MID TO UPPER 70S...WITH PARTIAL SUNSHINE. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... MONDAY NIGHT WILL BE MILD AHEAD OF A STRONG COLD FRONT THAT WILL BE CROSSING THE WESTERN GREAT LAKES. SOUTHERLY WINDS...THAT WILL INCREASE THROUGH THE NIGHT WITH A TIGHTENING PRESSURE GRADIENT...COMBINED WITH A 30 TO 35 KT LLJ AT 900 HPA WILL MAINTAIN TEMPERATURES IN THE 60S THROUGH THE REGION. WILL HEDGE ABOVE MODEL GUIDANCE...ESPECIALLY ACROSS THE NORTHERN NIAGARA FRONTIER AND ALONG AND NORTH OF THE THRUWAY ALONG THE LAKE ONTARIO SHORELINE WHERE A DOWNSLOPING WIND WILL MAINTAIN THE MILD TEMPERATURES IN THE MID AND UPPER 60S. ANY DAYTIME SHOWERS WILL DIMINISH THROUGH THE EVENING WITH SKIES CLEARING. TUESDAY WILL BE THE LAST OF LATE SUMMER WARMTH ACROSS THE REGION FOR SEVERAL DAYS WITH TEMPERATURES REACHING INTO THE MID AND UPPER 70S ACROSS THE REGION...WITH 80S ACROSS LOWER ELEVATIONS. THE FOCUS LATER TUESDAY WILL BE ON A STRONG COLD FRONT CROSSING THE REGION LATE TUESDAY AND OVERNIGHT TUESDAY NIGHT. WILL BE A DRY START TO TUESDAY...BUT BY AFTERNOON EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO FORM AHEAD OF THE APPROACHING COLD FRONT. SBCAPES ARE FORECAST TO CLIMB TO 1000-1500 J/KG ACROSS THE REGION BY LATE TUESDAY...WITH SHEAR BEING SUPPLIED BY A 40KT LOW LEVEL JET IN THE VCNTY OF 5-7K FT. ANY THUNDERSTORMS BEING GENERATED BY THE CONVERGENCE NEAR THE PASSING FRONTAL BOUNDARY LATE TUESDAY/TUESDAY EVENING COULD BE ENHANCED BY THESE FACTORS...SO THERE WILL BE THE RISK FOR GUSTY THUNDERSTORMS. THIS PROSPECT WILL BE CONVEYED IN THE HAZARDOUS WEATHER OUTLOOK PRODUCT. OTHERWISE...HIGH LIKELY POPS WILL BE USED ACROSS ALL OF WESTERN AND NORTH CENTRAL NEW YORK TUESDAY NIGHT WITH THE PASSAGE OF THE STRONG FRONT. TEMPS BY DAYBREAK IN THE WAKE OF THE FRONT WILL GENERALLY BE IN THE LOWER 50S. COLDER AIR WILL POUR ACROSS THE REGION WEDNESDAY WITH H85 TEMPS STEADILY DROPPING THROUGH THE SINGLE DIGITS (C). THIS WILL PREVENT OUR TEMPERATURES FROM CLIMBING OUT OF THE MID 60S...WHILE ALSO SETTING UP CONDITIONALLY UNSTABLE ENVIRONMENT OVER THE LAKES. CURRENT LK SFC TEMPS RANGE FROM ABOUT 65 TO 70. SYNOPTICALLY...LOW LEVEL RIDGING WILL BUILD ACROSS OUR FORECAST AREA WHILE A BROAD CYCLONIC UPPER LEVEL FLOW WILL TAKE UP RESIDENCE OVER THE GREAT LAKES REGION. THE RIDGING AND PRESENCE OF DRY MID LEVEL AIR...COUPLED WITH DIURNAL MIXING FROM A RELATIVELY STRONG EARLY SEPT SUN...SHOULD WORK AGAINST ANY LAKE EFFECT SHOWERS ALTHOUGH CLOUDS WILL INCREASE WITH THE SETTING SUN. A SECONDARY COLD FRONT WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT THAT COMBINED WITH THE NEARING OF AN UPPER LEVEL SHORT WAVE WILL PRODUCE SCATTERED SHOWERS. MARGINAL LOW LEVEL CONVERGENCE COUPLED WITH SOME LAKE INSTABILITY COULD TOUCH OFF SOME SCT SHOWERS. TEMPS ACROSS THE REGION WEDNESDAY NIGHT ARE EXPECTED TO DROP INTO THE MID 40S. WITH THE PASSAGE OF THE SHORT WAVE ON THURSDAY...COMBINED WITH LAKE INDUCED INSTABILITY WITH THE COLD POOL OF AIR ALOFT WILL PRODUCE SCATTERED SHOWERS ACROSS THE REGION ON THURSDAY. TEMPERATURES ON THURSDAY WILL BE SOME 10 TO 15 DEGREES BELOW NORMAL. && .LONG TERM /THURSDAY THROUGH SUNDAY/... LET THERE BE NO DOUBT...IT WILL BE QUITE AUTUMNAL DURING THIS PERIOD. A DEEP H5 TROUGH OVER EASTERN CANADA AND THE LOWER GREAT LAKES AT THE START OF THIS PERIOD WILL CIRCULATE ANOMALOUSLY CHILLY AIR ACROSS OUR REGION AS H85/925 TEMPS WILL BE 2/3 STD BELOW NORMAL. THIS WILL TRANSLATE INTO DAYTIME HIGHS IN THE 50S AND 60S...MAKING IT FEEL MORE LIKE MID OCTOBER. TALK ABOUT TRICK OR TREAT! IN REGARDS TO PCPN...THE CHILLY AIR WILL HELP TO GENERATE SOME SCT LAKE EFFECT RAIN SHOWERS...BUT FOR THE BULK OF THIS PERIOD...THE WEATHER WILL BE DRY. ON THURSDAY NIGHT...A VIGOROUS SHORTWAVE WILL DROP INTO THE BASE OF THE H5 TROUGH THAT WILL BE CROSSING THE LOWER GREAT LAKES. THIS PUSH FROM THE NORTH WILL REINFORCE AN ALREADY CHILLY AIRMASS TO THE POINT WHERE H85 TEMPS WILL DROP TO AROUND -2C. THE RESULTING TEMP DIFFERENCE BETWEEN THIS AIRMASS AND THE WARM LK SURFACES (18-21C) WILL SET UP MODERATE TO EXTREME INSTABILITY OVER THE LAKES. SEVERAL INHIBITING FACTORS FOR LAKE EFFECT RAIN SHOWERS WILL BE IN PLACE THOUGH...INCLUDING A SHORT FETCH AND LESS THAN FAVORABLE WIND SHEAR...COURTESY OF A LARGE SFC HIGH OVER THE UPPER LAKES. THE HIGH WILL PRODUCE A NORTH TO NORTHWEST FLOW...WHICH WILL LIMIT THE RESIDENCE TIME WHILE EVENTUALLY PRODUCING A SUBSIDENCE INVERSION TO SQUELCH DEEP CONVECTION. WILL USE CHC TO SLGT CHC POPS FOR THE COUNTIES BORDERING THE SOUTH SHORE OF LAKE ONTARIO AND FOR SITES SE OF LK ERIE. SFC TEMPS THURSDAY WILL STRUGGLE TO REACH THE UPPER 50S...WITH ONLY A FEW LUCKY SITES SE OF LK ONTARIO TICKLING THE 60 DEGREE MARK. FOR THURSDAY NIGHT...LOWS WILL RANGE FROM THE UPPER 30S EAST OF THE TUG HILL AND ACROSS THE SRN TIER VALLEYS TO THE MID 40S ALONG THE SOUTH SHORE OF LK ONTARIO. EXPANSIVE HIGH PRESSURE WILL CROSS OUR FORECAST AREA FRIDAY AND SATURDAY. WHILE IT WILL CERTAINLY BE CHILLY ENOUGH FOR LAKE INDUCED INSTABILITY...LIMITED MOISTURE AND A LOWERING SUBSIDENCE INVERSION WILL PREVENT LAKE EFFECT SHOWERS FROM COMING INTO PLAY. HIGH TEMPS FRIDAY WILL BE WITHIN A COUPLE DEGREES OF 60...WHILE TEMPS WILL MODERATE A BIT SATURDAY TO THE LOW-MID 60S. NORMAL HIGHS FOR THIS TIME OF YEAR ARE CLOSE TO 70. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... THROUGH THIS AFTERNOON...AN UPPER LEVEL TROF WILL CONTINUE TO APPROACH FROM THE WEST...SPARKING SHOWERS AND THUNDERSTORMS. THESE WILL BE MOST PERSISTENT AT JHW...WITH A LESSER CHANCE OF STORMS IMPACTING IAG/BUF/ROC. CONDITIONS SHOULD LARGELY BE VFR...OUTSIDE OF SHOWERS AND THUNDERSTORMS. THUNDERSTORMS MAY BRIEFLY LOWER VSBY TO 2SM OR LESS IN RAIN...WITH SMALL HAIL AND GUSTY WINDS POSSIBLE. HIGH CONFIDENCE IN VFR CONDITIONS AT ART. OUTLOOK... TUESDAY AND TUESDAY NIGHT...VFR/MVFG WITH SHOWERS AND THUNDERSTORMS LIKELY. WEDNESDAY THROUGH FRIDAY...MAINLY VFR. SCATTERED SHOWERS. && .MARINE... HIGH PRESSURE OVER NEW ENGLAND WILL MOVE OUT INTO THE ATLANTIC TONIGHT...WHILE A COLD FRONT DROPS SOUTH TOWARD NEW YORK STATE. AS THE FRONT GETS CLOSER LATER TONIGHT AND MONDAY...EXPECT SOUTHWEST WINDS TO PICK UP ON BOTH LAKES...ESPECIALLY LAKE ERIE WHERE WIND AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA. WINDS WILL FRESHEN FROM THE SOUTHWEST ACROSS BOTH LAKES ON TUESDAY AS A SECOND COLD FRONT APPROACHES FROM THE MIDWEST. AS THE FRONT CROSSES THE LAKES TUESDAY EVENING AND EARLY TUESDAY NIGHT...WINDS WILL SHIFT TO NORTHWEST. COOLER CONDITIONS FOR THE LATTER HALF OF THE WEEK WILL ALLOW FOR BETTER MIXING...WHICH MAY ENHANCE WAVES DESPITE A RELATIVELY MODEST FLOW. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...APFFEL NEAR TERM...APFFEL SHORT TERM...RSH/THOMAS LONG TERM...RSH/THOMAS AVIATION...APFFEL MARINE...APFFEL/THOMAS
Hazardous weather outlook, Sep 11, 5:58 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 558 AM EDT SUN SEP 11 2011 NYZ001>008-010-011-121000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE- 558 AM EDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PASSAGE OF A VIGOROUS COLD FRONT LATE TUESDAY AND TUESDAY EVENING COULD GENERATE SOME STRONG TO SEVERE THUNDERSTORMS. SIGNIFICANTLY COOLER WEATHER WILL FOLLOW FOR THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012>014-019>021-085-121000- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 558 AM EDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL BE SLOW MOVING. THERE IS A CHANCE SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. IMPACT WILL BE VERY LOCALIZED IN NATURE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PASSAGE OF A VIGOROUS COLD FRONT LATE TUESDAY AND TUESDAY EVENING COULD GENERATE SOME STRONG TO SEVERE THUNDERSTORMS. SIGNIFICANTLY COOLER WEATHER WILL FOLLOW FOR THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-121000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 558 AM EDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Local storm report, Sep 11, 3:26 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
326 PM EDT SUN SEP 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG CANANDAIGUA 42.89N 77.28W
09/11/2011 ONTARIO NY TRAINED SPOTTER
BRANCHES AND LIMBS DOWN. DIME SIZE HAIL
&&
EVENT NUMBER BUF1100262
MPUKAJLOLocal storm report, Sep 11, 3:41 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
341 PM EDT SUN SEP 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL BRISTOL 42.85N 77.43W
09/11/2011 M0.75 INCH ONTARIO NY TRAINED SPOTTER
DIME SIZE HAIL COVERING GROUND ONE INCH DEEP
&&
EVENT NUMBER BUF1100263
MPUKAJLOLocal storm report, Sep 11, 3:50 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
350 PM EDT SUN SEP 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL VARYSBURG 42.75N 78.32W
09/11/2011 M0.75 INCH WYOMING NY PUBLIC
&&
EVENT NUMBER BUF1100264
MPUKAJLOLocal storm report, Sep 11, 4:01 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
401 PM EDT SUN SEP 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL LIVONIA 42.82N 77.67W
09/11/2011 M0.75 INCH LIVINGSTON NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1100265
MPUKAJLOSpecial weather statement, Sep 11, 4:28 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 428 PM EDT SUN SEP 11 2011 NYZ001-002-112145- NIAGARA-ORLEANS- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA 428 PM EDT SUN SEP 11 2011 AT 430 PM A LINE OF THUNDERSTORMS WAS DEVELOPING FROM WEST TO EAST ACROSS CENTRAL NIAGARA AND ORLEANS COUNTIES. THESE STORMS CONTAINED TORRENTIAL DOWNPOURS, GUSTY WINDS, AND HAIL. AREAS FROM LEWISTON TO LOCKPORT TO ALBION WILL HAVE THE POTENTIAL FOR POOR DRAINAGE FLOODING AND PONDING ON AREA ROADWAYS. THE STORMS WILL BE DRIFTING NORTHEAST AND COULD REACH THE LAKE ONTARIO SHORELINE BY 6 IF THEY HOLD TOGETHER.
Special weather statement, Sep 11, 4:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 431 PM EDT SUN SEP 11 2011 NYZ019-112130- CHAUTAUQUA NY- 431 PM EDT SUN SEP 11 2011 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED OVER CENTRAL CHAUTAUQUA COUNTY...AND MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... STOCKTON... CASSADAGA... SINCLAIRVILLE... CHERRY CREEK... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4242 7907 4226 7908 4222 7945 4230 7950 TMA
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 12:34 PM EDT | Special Weather Statement | BUF | Erie | 56 min |
| Sep 11, 12:40 PM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua, Erie | 3 hr |
| Sep 11, 12:43 PM EDT | Special Weather Statement | BUF | Genesee | 62 min |
| Sep 11, 12:46 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Wyoming | 44 min |
| Sep 11, 1:33 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Wyoming | 42 min |
| Sep 11, 1:34 PM EDT | Flash Flood Warning | BUF | Livingston, Wyoming | 3 hr |
| Sep 11, 1:55 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 50 min |
| Sep 11, 2:04 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Wyoming | 41 min |
| Sep 11, 2:17 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Ontario, Wyoming | 43 min |
| Sep 11, 2:46 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario | 44 min |
| Sep 11, 5:01 PM EDT | Special Weather Statement | BUF | Erie | 59 min |
| Sep 11, 5:21 PM EDT | Areal Flood Advisory | BUF | Niagara | 114 min |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.